Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 20, 2021Platte County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 20, 2021, 4:27 PM MDT for Platte County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 4:27 PM MDT (22:27 UTC)
Expired
Jul 20, 2021, 5:15 PM MDT
In force
48 min
Issued by
NWS Cheyenne, WY

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-379 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS85 KCYS 202227
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
427 PM MDT Tue Jul 20 2021
 
WYZ101-103-107-202315-
East Platte County WY-Converse County Lower Elevations WY-
North Laramie Range WY-
427 PM MDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND EAST
CENTRAL CONVERSE COUNTIES UNTIL 515 PM MDT...

At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Glendo, or 21 miles southeast of Douglas, moving east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Glendo and Sibley Peak around 445 PM MDT.
  Glendo Reservoir and Two Moon Campground around 455 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 103 and
122.
 
LAT...LON 4239 10526 4259 10527 4267 10492 4237 10481
TIME...MOT...LOC 2227Z 257DEG 18KT 4250 10516 

$$

Rubin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:20 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 20, 2:20 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
220 PM MDT Tue Jul 20 2021

.SHORT TERM...(Late this afternoon through Wednesday night)
Issued at 220 PM MDT Tue Jul 20 2021

Upper level ridge axis extended from the Northern Plains to the
Four Corners. Subtropical/monsoon moisture plume was spreading
northward underneath the ridge. Daytime heating and instability
were generating scattered showers and thunderstorms west of the
Front Range. Storm motion was northeast 15-20 kt. Latest high-
resolution model QPF progs up to a 1/4 inch of precipitation over
the Badger Creek, Ryan and Mullen burn scars through early this
evening. Convection will diminish after sunset.

Scattered diurnal showers and thunderstorms will develop Wednesday.
Model storm motion will be northeast ~15 kt, with a low risk for
burn scar flash flooding Wednesday afternoon and early evening.

Very warm temperatures will continue Wednesday with afternoon highs
in the upper 80s to upper 90s. Heat indices will range from 85 to
98 degrees.

.LONG TERM...(Thursday through Tuesday)
Issued at 220 PM MDT Tue Jul 20 2021

Afternoon high temperatures will be in the 90s east of the Laramie
Range and 80s west Thursday and Friday. A weak frontal passage late
Friday will lower temperatures slightly this weekend with most of
the relief found over the Nebraska Panhandle. Despite a brief break-
down of the upper level ridge with a upper level trough passing
through the Northern Plains and Central Canada Friday, height rises
will build back across the area with the monsoon weather pattern
continuing into early next week. Isolated to scattered diurnal
showers and thunderstorms will present a low risk for burn scar
flash flooding.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1111 AM MDT Tue Jul 20 2021

VFR conditions will prevail across all TAF sites, with the exception
of possibly KRWL and KLAR that may experience some brief heavy showers
this afternoon to evening that may temporarily lower visibilities.
Otherwise, BKN to OVC high cloud ceilings are expected across southeast
Wyoming and the Nebraska panhandle this afternoon into tomorrow with
gusty winds at all TAF sites until around 02Z.

&&

.FIRE WEATHER...
Issued at 220 PM MDT Tue Jul 20 2021

Isolated to scattered showers and thunderstorms will develop west of
Interstate 25 this afternoon and evening. Monsoon moisture will continue
to stream northward across Southeast Wyoming through Thursday, and the
entire region Friday through Sunday, resulting in scattered afternoon
and evening showers and thunderstorms. Minimum relative humidities will
remain above 15 percent and winds generally less than 15 mph, except
variable and gusty near showers and thunderstorms. Above normal
temperatures will persist for the next several days.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MAJ
LONG TERM...MAJ/MB
AVIATION...LK
FIRE WEATHER...MAJ
Hazardous weather outlook, Jul 20, 3:25 AM MDT, 13 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
325 AM MDT Tue Jul 20 2021

WYZ101>119-210930-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
325 AM MDT Tue Jul 20 2021

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered showers and thunderstorms possible this afternoon and
early evening. Initial development likely over the higher terrain
around 2-4PM moving towards adjacent plains later in the
afternoon. Slow moving storms with heavy rainfall could lead to
flash flooding, especially in recently burn areas.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-210930-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
325 AM MDT Tue Jul 20 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 20, 4:27 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
427 PM MDT Tue Jul 20 2021

WYZ101-103-107-202315-
East Platte County WY-Converse County Lower Elevations WY-
North Laramie Range WY-
427 PM MDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND EAST
CENTRAL CONVERSE COUNTIES UNTIL 515 PM MDT...

At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Glendo, or 21 miles southeast of Douglas, moving east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Glendo and Sibley Peak around 445 PM MDT.
  Glendo Reservoir and Two Moon Campground around 455 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 103 and
122.

LAT...LON 4239 10526 4259 10527 4267 10492 4237 10481
TIME...MOT...LOC 2227Z 257DEG 18KT 4250 10516

Rubin

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.